Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 13, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 11, 2015, 9:28 PM CDT for Collingsworth County, Wheeler County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2015, 9:28 PM CDT (02:28 UTC)
- Expired
- Apr 11, 2015, 10:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Collingsworth County, TX, Wheeler County, TX
The radar
The Altus AFB radar (KFDR), 139 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 9:45 PM CDT | HAIL 1.75 | 5 Ene Shamrock, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 3:43 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
297
WUUS54 KAMA 120228
SVRAMA
TXC087-483-120300-
/O.NEW.KAMA.SV.W.0013.150412T0228Z-150412T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
928 PM CDT SAT APR 11 2015
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHEASTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 1000 PM CDT
* AT 927 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TWITTY...AND
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
SHAMROCK... TWITTY... LELA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3508 10000 3522 10043 3542 10029 3530 9999
3508 9999
TIME...MOT...LOC 0229Z 299DEG 29KT 3527 10022
HAIL...1.25IN
WIND...60MPH
$$
CLK1 follow-up statement
799
WWUS54 KAMA 120241
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
941 PM CDT SAT APR 11 2015
TXC087-483-120300-
/O.CON.KAMA.SV.W.0013.000000T0000Z-150412T0300Z/
WHEELER TX-COLLINGSWORTH TX-
941 PM CDT SAT APR 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
COLLINGSWORTH AND SOUTHEASTERN WHEELER COUNTIES UNTIL 1000 PM CDT...
AT 940 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF TWITTY...AND MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. MINOR WIND
DAMAGE TO ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
SHAMROCK...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 162 AND 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3508 10000 3518 10031 3537 10016 3530 9999
3508 9999
TIME...MOT...LOC 0241Z 283DEG 74KT 3526 10011
HAIL...1.75IN
WIND...60MPH
$$
CLKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 6:29 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 11, 6:29 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 629 PM CDT SAT APR 11 2015 .AVIATION... 00Z TAF CYCLE VFR CONDITIONS WILL PREVAIL THROUGH THE TAF FORECAST PERIOD. ONGOING CONVECTION EXPECTED TO REMAIN EAST AND NORTH OF THE DALHART AND AMARILLO TAF SITES...AND THE GUYMON TAF SITE COULD BE AFFECTED BY A THUNDERSTORM PRIOR TO 02Z SUNDAY. SOUTHEAST TO SOUTH WINDS 20 TO 30 KNOTS WITH HIGHER GUSTS WILL DIMINISH TO AROUND 5 TO 15 KNOTS AFTER 05Z TO 11Z SUNDAY. SCHNEIDER && .PREV DISCUSSION... /ISSUED 254 PM CDT SAT APR 11 2015/ DISCUSSION... SURFACE LOW OVER NORTHEASTERN NEW MEXICO WITH DRYLINE EXTENDING SOUTH ACROSS THE EAST CENTRAL PLAINS OF NEW MEXICO WILL SLOWLY MIX EAST THIS AFTERNOON AND EVENING. SHORTWAVE TROUGH APPROACHING FROM THE CENTRAL AND SOUTHERN ROCKIES COMBINED WITH BREEZY UPSLOPE SOUTHEASTERLY SURFACE FLOW ACROSS THE PANHANDLES WILL HELP TO INITIATE CONVECTION DURING THE MID TO LATE AFTERNOON HOURS ACROSS THE WESTERN AND CENTRAL SECTIONS OF THE FORECAST AREA. THE ONLY CAVEAT WILL BE A STRONG CAP IN PLACE WHICH MAY SUPPRESS ANY CONVECTION. HOWEVER...IF ANY CONVECTION CAN DEVELOP...THESE STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE THIS AFTERNOON AND EVENING. ANY CONVECTION THAT DEVELOPS WILL THEN SPREAD EAST ACROSS THE REMAINDER OF THE PANHANDLES BY THIS EVENING. A PACIFIC COLD FRONT WILL PUSH INTO THE NORTHWEST PORTIONS OF THE PANHANDLES BY LATE SUNDAY AFTERNOON AND EVENING BRINGING ADDITIONAL CHANCES FOR CONVECTION ACROSS THE SOUTHEASTERN THIRD OR SO OF THE FORECAST AREA. THIS FRONTAL BOUNDARY EXPECTED TO STALL ACROSS THE NORTHERN AND WESTERN SECTIONS OF THE FORECAST AREA SUNDAY NIGHT AND MONDAY...AND THEN ACROSS THE SOUTHERN SECTIONS OF THE PANHANDLES OR EAST AND SOUTH OF THE PANHANDLES BY MONDAY NIGHT INTO TUESDAY. CLOSED UPPER LOW OVER NORTHWEST MEXICO SUNDAY WILL LIFT NORTH AND EAST ACROSS FAR WEST TEXAS INTO SOUTHWESTERN OKLAHOMA MONDAY NIGHT AND TUESDAY. COOL AND MOIST UPSLOPE SURFACE FLOW ALONG WITH THE CLOSED UPPER LOW WILL CONTINUE TO GENERATE CONVECTION THROUGH THE FIRST HALF OF NEXT WEEK. BRIEF DRYING POSSIBLY TUESDAY NIGHT OR WEDNESDAY BEFORE ANOTHER CLOSED UPPER LOW DROPS SOUTHEAST OUT OF THE NORTHERN AND CENTRAL ROCKIES BY WEDNESDAY NIGHT THROUGH FRIDAY BRINGING ADDITIONAL CHANCES FOR CONVECTION DURING THE LATTER HALF OF NEXT WEEK. ANOTHER COLD FRONT TO PUSH INTO THE PANHANDLES WEDNESDAY NIGHT AND THURSDAY. THE COLD FRONTS ALONG WITH AN UNSETTLED WEATHER PATTERN WILL KEEP NEAR OR BELOW SEASONAL CONDITIONS FOR MUCH OF NEXT WEEK. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/11
Hazardous weather outlook, Apr 11, 8:20 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 820 PM CDT SAT APR 11 2015 OKZ001>003-TXZ001>020-121115- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 820 PM CDT SAT APR 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT. SOME STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT FOR THE SOUTHEASTERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHEASTERN HALF OF THE COMBINED PANHANDLES MAINLY SUNDAY AFTERNOON...SOME OF WHICH COULD BECOME STRONG TO SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY AND THEN AGAIN WEDNESDAY THROUGH FRIDAY...THOUGH SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. LOCALLY HEAVY RAINFALL WOULD BE THE PRIMARY HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND THEN AGAIN SUNDAY AFTERNOON AND EVENING. SCHNEIDER
In the hours before
Local storm report, Apr 11, 8:22 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
822 PM CDT SAT APR 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL WHITE DEER 35.43N 101.17W
04/11/2015 E1.75 INCH CARSON TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1500305
KJSLocal storm report, Apr 11, 8:43 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
843 PM CDT SAT APR 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL LEFORS 35.44N 100.81W
04/11/2015 E1.00 INCH GRAY TX CO-OP OBSERVER
REPORTED NICKEL TO QUARTER SIZE HAIL
&&
EVENT NUMBER AMA1500306
KJSLocal storm report, Apr 11, 8:47 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
847 PM CDT SAT APR 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL LEFORS 35.44N 100.80W
04/11/2015 E1.75 INCH GRAY TX PUBLIC
REPORTED ANYWHERE FROM PEA SIZE TO GOLF BALL SIZE AND
JUST ENDED AT 845 PM CDT. COULD HAVE BEEN DAMAGE BUT
HAVE NOT GONE OUT TO CHECK YET.
&&
EVENT NUMBER AMA1500307
KJSLocal storm report, Apr 11, 8:55 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
855 PM CDT SAT APR 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL BORGER 35.66N 101.40W
04/11/2015 E1.75 INCH HUTCHINSON TX PUBLIC
&&
EVENT NUMBER AMA1500308
KJSLocal storm report, Apr 11, 8:59 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
859 PM CDT SAT APR 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 5 S KINGSMILL 35.42N 101.06W
04/11/2015 M2.00 INCH GRAY TX PUBLIC
MEASURED 1.92 INCHES
&&
EVENT NUMBER AMA1500309
KJSLocal storm report, Apr 11, 9:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
923 PM CDT SAT APR 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL PAMPA 35.55N 100.96W
04/11/2015 E1.75 INCH GRAY TX PUBLIC
&&
EVENT NUMBER AMA1500310
KJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:17 PM CDT | Tornado Warning | AMA | Carson, Gray | 43 min |
| Apr 11, 7:30 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 60 min |
| Apr 11, 7:37 PM CDT | Special Weather Statement | AMA | Hutchinson | 23 min |
| Apr 11, 7:57 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 11 min |
| Apr 11, 8:07 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 23 min |
| Apr 11, 8:26 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Gray, Hemphill, Wheeler | 64 min |
| Apr 11, 11:16 PM CDT | Special Weather Statement | AMA | Lipscomb | 44 min |
| Apr 11, 11:21 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 27 min |
| Apr 12, 5:31 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 59 min |
| Apr 12, 5:54 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 66 min |
| Apr 12, 6:38 PM CDT | Special Weather Statement | AMA | Wheeler | 67 min |
| Apr 12, 6:58 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.